Top
30
Doctor insights on: Excedrin Medication

Share
1

1
Headache for a week-nothing helps. What should I do? For the past week I have had a headache. I've tried ibuprofen, excedrin, & sinus headache medication. I've used hot a compress and a cold compress. Nothing seems to help. I'm not sure what to do at

Headache for a week-nothing helps. What should I do? For the past week I have had a headache. I've tried ibuprofen, excedrin, & sinus headache medication. I've used hot a compress and a cold compress. Nothing seems to help. I'm not sure what to do at

? sinus infection: A sinus infection and/or sinus allergies can cause a week long headache. The diagnosis depends on where the headaches are in your head. Are they by the cheekbones and forehead? Those are the typical areas of pain if the sinuses are involved. Are you having fevers? Green or yellow mucus? You may need an antibiotic. See your doctor. ...Read more

2

2
Is it possible for me to take Excedrin with blood thinner medication?

Is it possible for me to take Excedrin with blood thinner medication?

Excedrin: Excedrin contains Aspirin which can potentiate anticoagulants by inhibiting platelet function. Taking Aspirin with anticoagulants is possible but should not be done without consulting your doctor. ...Read more

4

4
I felt a migraine coming on and took 1 excedrin migraine and 1 alleve at 2PM. How else can I relieve my migraine and when can I take more medication?

I felt a migraine coming on and took 1 excedrin migraine and 1 alleve at 2PM. How else can I relieve my migraine and when can I take more medication?

Excedrin Mig & Aleve (naproxen): Excedrin Migraine max is 2 capsules/day. This baffles patients since other Excedrin products allow one to take more. Migraine formula is restricted b/c of the nature of the ingredients. Don't take Aleve (naproxen) with Excedrin Migraine. Stagger it. Max Aleve (naproxen) is less than 1250mg/day. Keep to min b/c GI issues. Feverfew is natural migraine agent 250mg capsule. Maybe this can replace Exc Migraine & Aleve (naproxen). ...Read more

7

7
5hiaa test came back at 6.5. I followed the food restrictions strictly the day of but not before. I did not stop medications which include dostinex, ibuprofen, xanax, (alprazolam) excedrin. Should I retake test?

5hiaa test came back at 6.5. I followed the food restrictions strictly the day of but not before. I did not stop medications which include dostinex, ibuprofen, xanax, (alprazolam) excedrin. Should I retake test?

Up to your doctor: This is very slightly above the reference range and many normal folks will be here. Whether to repeat will depend on your physician's index of suspicion for carcinoid. I would not be surprised if you have some imaging in your future. ...Read more

8

8
If I took 2 Excedrin the day I had to take a drug test will it show up as a “false positive”?

If I took 2 Excedrin the day I had to take a drug test will it show up as a “false positive”?

No: There are no medications in Excedrin that would cause one to have a positive result for contraband.
For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Drink enough water daily, so that your urine is mostly colorless. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form.
Practice safe sex, if you have sex.
Get HPV vaccine ...Read more

9

9
Can I take 50 mg of Vyvance with my anti viral medicine for my cold sores and excedrin in the same day? Is it dangerous to mix these drugs?

Can I take 50 mg of Vyvance with my anti viral medicine for my cold sores and excedrin in the same day? Is it dangerous to mix these drugs?

Pharmacy question: The real answer is your pharmacy can cross check it's data base for drug/drug interactions.

Vyvanse is a well tolerated drug and is most probably safe with your other medications but you need to get your pharmacy to do their homework. Their data base is best. ...Read more

10

10
Can you overdose on excedrin?

Can you overdose on excedrin?

Yes you can: Take only the recommended dose of the excedrin. The overdose can damage your liver and cause death.
If you have vomiting, nausea, pain in your stomach, loss of appetite, dark urine, yellow skin, skin rush, itching. See the doctor immediately. ...Read more

12

12
Is it bad to take Excedrin 4 times a week?

Is it bad to take Excedrin 4 times a week?

No: You want to limit the use of Excedrin as it is known to cause rebound headaches. If you are requiring this medication do often the you should discuss your problems with you primary doc. ...Read more

13

13
Can taking 4 Excedrin every morning hurt me?

Can taking 4 Excedrin every morning hurt me?

Excedrin has ASA: Excedrin has aspirin. This can cause large and 'silent' ulcers. The Aspirin both causes the ulcer and masks the symptoms - i.e. They are painless until they bleed. The biggest ulcers I've seen were from excedrin...
I suggest you get a better solution for the problems for which you're taking the excedrin... ...Read more

14

14
When before Excedrin to get out of my system?

When before Excedrin to get out of my system?

Depends: If the medicine is taken every 8 hours, it will wear off in twice that. Also depends on how healthy your kidney and liver are, if you have any digestive problems, so that you didn't absorb the full dose. Safe to say by 24 h, but likely 12. ...Read more

15

15
Can I take Excedrin that expired 4 months ago?

Not recommended: Expired medication may not adequately treat some conditions because of the reduced efficacy. ...Read more

16

16
Will I be okay after taking too many Excedrin pills?

Will I be okay after taking too many Excedrin pills?

No: You should not take more than is recommended on the bottle. NSAIDS can harm your stomach or intestine lining and your kidneys if you overuse them. Excess tylenol (acetaminophen) can lead to liver injury. See a doctor. ...Read more

17

17
Why does it seem like Excedrin always elevateds my modd?

Why does it seem like Excedrin always elevateds my modd?

Acetaminophen: Recent studies have shown that Acetaminophen (tylenol) can have an effect on mood. Specifically it seems to have an antidepressant effect on some people. Be very careful however, this does not mean that taking more Acetaminophen will make you happier. Acetaminophen is a liver toxin and can be fatal in large doses. Fatal. Some experts have recommended decreasing the maximum daily dose from 4to3 gm. ...Read more

18

18
I toom excedrin and nytquil around the same time, will I be okay?

I toom excedrin and nytquil around the same time, will I be okay?

Yes: Excedrin contains aspirin and caffene and Nyquil acetaminophen plus cough and cold meds. Do not take aspirin and Excedrin together or Tylenol and Nyquil together. ...Read more

19

19
I know Excedrin is strong enough but is anything stronger available?

I know Excedrin is strong enough but is anything stronger available?

Yes: Over the counter, there is Ibuprofen (advil) you can take up to 600-800mg up to 4 times daily, aleve (naproxen) up to 500mg twice daily. Also you can take tylenol (acetaminophen) up to 1000mg at a time for max of 3 doses daily. Before you consider these medications, you want to make sure you don;t have any kidney or liver issues as these medications have been known to cause issues with known disease. ...Read more

20

20
What happens if I take 6-7 Excedrin every day, will I eventually die?

What happens if I take 6-7 Excedrin every day, will I eventually die?

Are you feeling: Suicidal? Do you want to die by a slow route? Please forgive me if this is not the case, but I am concerned by your question. If you are having thoughts about killing yourself, get seen at the nearest emergency room now. Have a friend or relative drive you or call 911 for emergency services for transport. You can call the National suicide hotlines 24/7 at 1-800-suicide (1-800-784-2433). ...Read more

21

21
I took 4 Excedrin in 8 hours. Will I be ok? I'm 26 y/o and 150lbs height 5"6

I took 4 Excedrin in 8 hours. Will I be ok? I'm 26 y/o and 150lbs height 5"6

Yes, but. . .: Yes, you will be ok. It's just a lot of Caden for one day. Try to avoid other sources of Caden the rest of the day (coffee, soda, ect.). ...Read more

25

25
I had an intentional Excedrin overdose when I was 13. I voilently ill for 3-5 days, but never told anyone. Now I am 40.Could I have long term affect?

I had an intentional Excedrin overdose when I was 13. I voilently ill for 3-5 days, but never told anyone. Now I am 40.Could I have long term affect?

Hope not: Excedrin is a combination pill consisting of aspirin, Acetaminophen and caffeine. The combo of Aspirin and Acetaminophen may cause damage to the liver and kidney. Usually reversible if you survived to write about it. But may have caused chronic injury if the the od dose was in the hi end of the toxic range. Tinnitus is almost always reversible. ...Read more

26

26
Should I take Excedrin for toothaches?

Should I take Excedrin for toothaches?

You can: But the sooner you get to see your dentist the sooner the tooth problem will be diagnosed and treated. Feel better soon... ...Read more

28

28
Can I take Excedrin if I have glaucoma?

Can I take Excedrin if I have glaucoma?

Yes: There is no interaction between excedrin and glaucoma. If the excedrin can relieve your pain, then go for it. ...Read more

30

30
In excedrin, what does the caffeine do?

In excedrin, what does the caffeine do?

Adds to effect: Caffeine makes the response to Aspirin and Acetaminophen better so it is included in these preparations. ...Read more